It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


I am writing for my mom who does dont have computer access. Has anyone had problems with swelling of the fingers, feet, ect with Provachol? Has anyone tryed any non-statin drugs that were effective in lowering cholesterol? She seems to have bad side effects with statins. Thanks! Nancy
Hi Nancy,
I've been on quite a few Cholesterol medications and looking back, I believe I did experience swelling in my calfs when I was taking it. I was on it only a short time as my cholesterol shot right back up while I was on it.

I can hardly remember what I did yesterday :-) but I believe I took co-Enzyme Q10 suppliments and the swelling went away. However, the medication that worked best for me is Vytorin. Vytorin was well tolerated.... of course, my doctor is placing me on Zocor now :confused: which is basically the same medicine.

Dave
Dear Dave:
It was so nice to see a respond to my post so soon. Thanks. Could you tell me more about the Q-10. My mom does take that, but I was wondering how much you take to notice an improvement in the swelling. Also, that was very interesting about what you said your experinece was with Provachol. I too take Vytorin, and have experienced no "noticable" side effects as of yet. Why do you think you can tollerate the Vytorin better than the Provachol? I'm just learning about all of this, but is Vytorin a combo of Zetia and Zochor? Isnt one of them a statin? She has an appt. w/ her Dr this week, the swelling in her hands are so bad her wedding ring is very tight. Shes almost at the point now with the side effects she is experiencing to just give up statins all together, I'm sure it is not helping her neurpathy in her feet as well. Thanks so much, Nancy
Hi Linda,
I took it as someone recommended it here. Someone can give you the scientific information but basically when your on statin's, it reduces the co-enzime Q10 in your body. I'm not sure what the correlation between swelling or soreness but using Pravachol I had some aches, pains and minor swelliing. I believe I took 100mg- One of my previous posts may mention the mgs.

I would definately have your mom check with the doctor about the swelling, I never had it that bad -just in my calfs.

Vytorin is Simvastatin (Zocor) and Zetia. Zocor works on the cholesterol in your blood and Zetia on the cholesterol thru your intestines. My Total Cholesterol dropped almost 100 points after 6 weeks on it. I have been on Zocor, Lipitor, Pravachol, Vytorin and... there was another one with Niacin that was a failure as well :-)

When I first took Zocor years ago, my side always hurt so I stopped taking it. Lipitor worked great but it raised my liver enzymes. Pravachol brought my cholesterol levels back up, the one with Niacin also did not budge my numbers but one night I woke up at 4am with a nice Niacin flush, I was red all over, looked like I had a sunburn. I experienced some side effects from most of them such as soreness but I was amazed when I took Vytorin, I felt no ill effects and it brought my numbers back down. My Triglycerides are around 380 so my doctor is putting me on Zocor and Tricor. I'm not exactly happy with the combination but I will try it out for the next 8 weeks and then see how my blood work comes out.

I hope I didn't miss anything while I was rambling on and on.

Dave
Nancy,

Is your mother taking any high blood pressure pills, perchance. This sounds like a reaction to a calcium channel blocker.
Statins aren't known for this effect.
Hi Nancy,
Swelling of my lower legs and feet happened to me while on Pravachol. It was a sign of muscle and nerve damage (confirmed by biopsy) that unfortunately appears to be permanent. I had normal liver tests, no indication of a problem. However, I now must use a wheelchair and cane to get around. I have been off all statins for over 2 years and am still waiting to recover from the effects. The signs began 2 months after starting Pravachol, prior to that I was fine.

The muscle problems are body wide, and I also developed very severe sleep apnea (due to neck/esophagus muscle weakness) at the same time as difficulty walking, as well as a host of other problems.

Another thing with my legs, they turned bright red from knee to ankle, and that has cleared up by 75% since discontinuing Pravachol.





All times are GMT -7. The time now is 04:50 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!